Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Geodesics and Jacobi fields in bounded homogeneous domains


Authors: J. E. D’Atri and Yan Da Zhao
Journal: Proc. Amer. Math. Soc. 89 (1983), 55-61
MSC: Primary 32M10; Secondary 53C22
DOI: https://doi.org/10.1090/S0002-9939-1983-0706511-3
MathSciNet review: 706511
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We examine geodesics in bounded homogeneous domains equipped with an admissible Kähler metric. As in the symmetric case, there are no selfintersecting geodesics but, in contrast with the symmetric case, focal points can exist even in the Bergman metric.


References [Enhancements On Off] (What's this?)

  • [1] R. Azencott and E. N. Wilson, Homogeneous manifolds with negative curvature. I, Trans. Amer. Math. Soc. 215 (1976), 323-362. MR 0394507 (52:15308)
  • [2] E. A. Coddington and N. Levinson, Theory of ordinary differential equations, McGraw-Hill, New York, 1955. MR 0069338 (16:1022b)
  • [3] J. E. D'Atri, The curvature of homogeneous Siegel domains, J. Differential Geom. 15 (1980), 61-70. MR 602439 (82h:32030)
  • [4] -, Holomorphic sectional curvatures of bounded homogeneous domains and related questions, Trans. Amer. Math. Soc. 256 (1979), 405-413. MR 546926 (81b:32019)
  • [5] -, Sectional curvatures and quasi-symmetric domains, J. Differential Geom. 16 (1981).
  • [6] J. E. D'Atri and I. Dotti Miatello, A characterization of bounded symmetric domains by curvature, Trans. Amer. Math. Soc. 276 (1983), 531 -540. MR 688960 (84f:32038)
  • [7] P. Eberlein and B. O'Neill, Visibility manifolds, Pacific J. Math. 46 (1973), 45-109. MR 0336648 (49:1421)
  • [8] S. G. Gindikin, I. I. Pjateckii-Šapiro and E. B. Vinberg, Homogeneous Kähler manifolds, Geometry of Homogeneous Bounded Domains, C.I.M.E., 1967, pp. 1-88.
  • [9] M. S. Goto, Manifolds without focal points, J. Differential Geom. 13 (1978), 341-360. MR 551564 (80k:53074)
  • [10] -, The cone topology on a manifold without focal points, J. Differential Geom. 14 (1979), 595-598. MR 600615 (82d:53024)
  • [11] R. E. Greene and H. Wu, Function theory on manifolds which possess a pole, Lecture Notes in Math., vol. 699, Springer-Verlag, Berlin, 1979. MR 521983 (81a:53002)
  • [12] K. H. Look (Lu Chi-Keng) and Hsu I-chau (Hsü I-chao), A note on transitive domains, Acta Math. Sinica 11 (1961), 11-23; English transl., Chinese Math. 2 (1962), 11-26. MR 0150344 (27:345)
  • [13] J. J. O'Sullivan, Manifolds without conjugate points, Math. Ann. 210 (1974), 295-311. MR 0365413 (51:1665)
  • [14] I. I. Pyatetskii-Šhapiro, Automorphic functions and the geometry of classical domains, Gordon and Breach, New York, 1969.
  • [15] E. B. Vinberg, S. G. Gindikin and I. I. Pjateckii-Šapiro, Classification and canonical realization of complex bounded homogeneous domains, Trudy Moskov. Mat. Obšč. 12 (1963), 359-388 (Russian); English transl., Trans. Moscow Math. Soc., vol. 12, Amer. Math. Soc., Providence, R. I., 1965, pp. 404-437. MR 0158415 (28:1638)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32M10, 53C22

Retrieve articles in all journals with MSC: 32M10, 53C22


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0706511-3
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society